Alert archive / Indiana / River Flood Warnings in 2017
River Flood Warning 17, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Feb 27, 2017, 10:06 AM EST for 5 counties in Indiana. It took effect at Mar 1, 2017, 8:05 AM EST. It was in force for 55 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 27, 2017, 10:06 AM EST (15:06 UTC)
- In effect from
- Mar 1, 2017, 8:05 AM EST
- Expired
- Mar 3, 2017, 3:24 PM EST
- In force
- 55 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cass County, IN, Kosciusko County, IN, Miami County, IN, Wabash County, IN, Whitley County, IN
The radar
The Northern Indiana radar (KIWX), 62 km from the middle of the area, began a volume at 15:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Eel River (IN) at North Manchester (NMCI3). The gauge peaked at 7.98 ft at Mar 1, 2017, 8:00 PM EST.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03328000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
228
WGUS43 KIWX 271506
FLWIWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1006 AM EST MON FEB 27 2017
...The National Weather Service in Northern Indiana has issued a
Flood Warning for the following rivers...
Eel River at North Manchester affecting Cass...Kosciusko...Miami...
Wabash and Whitley Counties
Saint Joseph River Ohio below Montpelier affecting Williams County
Saint Joseph River Ohio above Newville affecting Allen...De Kalb and
Defiance Counties
Tiffin River near Stryker affecting Defiance...Fulton and Williams
Counties
.Runoff from expected rainfall this week will cause rivers to rise above floodstage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
INC017-085-103-169-183-281506-
/O.NEW.KIWX.FL.W.0017.170301T1305Z-170303T2024Z/
/NMCI3.1.ER.170301T1305Z.170302T0600Z.170302T2024Z.NO/
1006 AM EST MON FEB 27 2017
The National Weather Service in Northern Indiana has issued a
* Flood Warning for
The Eel River at North Manchester
* from Wednesday morning to Friday afternoon.
* At 9 AM Monday the stage was 3.5 feet and steady.
* Minor flooding is forecast.
* Flood stage is 9.0 feet.
* Forecast...The river will rise above flood stage Wednesday morning
and crest near 10.9 feet around 1 AM Thursday March 2 and fall
below flood stage around 3 PM Thursday March 2.
* At 11.0 feet...Flood water nears the lumber company and trailer
court on south Mill Street.
* This crest compares to a previous crest of 10.9 feet which occurred
on May 11 2016.
&&
LAT...LON 4076 8635 4097 8592 4102 8577 4099 8577
4087 8599 4072 8631
$$
OHC171-281506-
/O.NEW.KIWX.FL.W.0018.170302T1600Z-170305T0200Z/
/MONO1.1.ER.170302T1600Z.170303T0600Z.170304T0200Z.NO/
1006 AM EST MON FEB 27 2017
The National Weather Service in Northern Indiana has issued a
* Flood Warning for
The Saint Joseph River Ohio below Montpelier
* from Thursday morning to Saturday evening.
* At 9 AM Monday the stage was 6.7 feet and unknown.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will rise above flood stage Thursday morning
and crest near 12.4 feet around 7 AM Friday March 3 and fall
below flood stage around 9 PM Friday March 3.
* At 12.0 feet...Flooding of low land and agricultural land begins
near the river.
* This crest compares to a previous crest of 12.7 feet which occurred
on Dec 17 2011.
&&
LAT...LON 4158 8464 4169 8455 4167 8453 4156 8461
$$
INC003-033-OHC039-281506-
/O.NEW.KIWX.FL.W.0019.170304T0600Z-000000T0000Z/
/NVLI3.1.ER.170304T0600Z.170304T1200Z.000000T0000Z.NO/
1006 AM EST MON FEB 27 2017
The National Weather Service in Northern Indiana has issued a
* Flood Warning for
The Saint Joseph River Ohio above Newville
* from late Friday night until further notice.
* At 9 AM Monday the stage was 7.3 feet and rising.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will rise above flood stage very early
Saturday morning and crest near 12.1 feet around 7 AM Saturday
March 4. Additional rises are possible thereafter.
* At 12.0 feet...DeKalb County Road 42 about 3 miles northeast of
Newville floods. Agricultural and low lands flood along the St.
Joseph River to the Cedarville Reservoir.
* This crest compares to a previous crest of 12.0 feet which occurred
on Dec 30 2015.
&&
LAT...LON 4126 8498 4140 8481 4139 8478 4123 8493
$$
OHC039-051-171-281506-
/O.NEW.KIWX.FL.W.0020.170303T1200Z-000000T0000Z/
/STRO1.1.ER.170303T1200Z.170304T1200Z.000000T0000Z.NO/
1006 AM EST MON FEB 27 2017
The National Weather Service in Northern Indiana has issued a
* Flood Warning for
The Tiffin River near Stryker
* from Friday morning until further notice.
* At 9 AM Monday the stage was 6.4 feet and rising.
* Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise above flood stage Friday morning and
crest near 12.0 feet around 7 AM Saturday March 4. Additional
rises are possible thereafter.
* At 12.0 feet...Portions of State Route 66 flood north of Archbold.
* This crest compares to a previous crest of 11.9 feet which occurred
on Jun 1 2015.
&&
LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
4130 8438
$$3 follow-up statements
762
WGUS83 KIWX 281509
FLSIWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1009 AM EST TUE FEB 28 2017
...The Flood Warning has been extended for the following rivers...
Eel River at North Manchester affecting Cass...Kosciusko...Miami...
Wabash and Whitley Counties
.Rainfall overnight and expected rainfall over the next 24 hours
is expected cause minor flooding along the Eel River at
North Manchester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
INC017-085-103-169-183-011509-
/O.EXT.KIWX.FL.W.0017.170301T1648Z-170303T1300Z/
/NMCI3.1.ER.170301T1648Z.170302T0000Z.170302T1300Z.NO/
1009 AM EST TUE FEB 28 2017
The Flood Warning has been extended for
The Eel River at North Manchester
* from Wednesday morning to Friday morning.
* At 9 AM Tuesday the stage was 3.4 feet and steady.
* Minor flooding is forecast.
* Flood stage is 9.0 feet.
* Forecast...The river will rise above flood stage Wednesday morning
and crest near 9.9 feet around 7 PM Wednesday March 1 and fall
below flood stage around 8 AM Thursday March 2.
* At 11.0 feet...Flood water nears the lumber company and trailer
court on south Mill Street.
* This crest compares to a previous crest of 10.9 feet which occurred
on May 11 2016.
&&
LAT...LON 4076 8635 4097 8592 4102 8577 4099 8577
4087 8599 4072 8631
$$253
WGUS83 KIWX 011938
FLSIWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
238 PM EST WED MAR 1 2017
...The Flood Warning has been extended for the following rivers...
Eel River at North Manchester affecting Cass...Kosciusko...Miami...
Wabash and Whitley Counties
.Heavy rainfall on Monday night is expected to cause the Eel River
to rise to around flood stage on Thursday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
INC017-085-103-169-183-021938-
/O.EXT.KIWX.FL.W.0017.000000T0000Z-170303T1830Z/
/NMCI3.1.ER.170302T1800Z.170302T1800Z.170302T1830Z.NO/
238 PM EST WED MAR 1 2017
The Flood Warning has been extended for
The Eel River at North Manchester
* until Friday afternoon.
* At 1 PM Wednesday the stage was 6.8 feet and rising.
* Minor flooding is forecast on Thursday.
* Flood stage is 9.0 feet.
* At 9.0 feet...The river is at flood stage...minor agricultural
flooding occurs.
* This crest compares to a previous crest of 9.1 feet which occurred
on Apr 12 2013.
&&
LAT...LON 4076 8635 4097 8592 4102 8577 4099 8577
4087 8599 4072 8631
$$963
WGUS83 KIWX 020245
FLSIWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
945 PM EST WED MAR 1 2017
...The Flood Warning is cancelled for the following rivers...
Eel River at North Manchester affecting Cass...Kosciusko...Miami...
Wabash and Whitley Counties
This will be the last statement for this high water event.
INC017-085-103-169-183-020315-
/O.CAN.KIWX.FL.W.0017.000000T0000Z-170303T1830Z/
/NMCI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
945 PM EST WED MAR 1 2017
The Flood Warning is cancelled for
The Eel River at North Manchester
* At 9 PM Wednesday the stage was 8.0 feet
* Flood stage is 9.0 feet.
* Forecast...The river crested below flood stage at 8.0 feet
Wednesday evening. The river will continue falling.
&&
LAT...LON 4076 8635 4097 8592 4102 8577 4099 8577
4087 8599 4072 8631
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Feb 27, 7:40 AM EST, 2 hours 26 minutes earlier.
Area forecast discussion, Feb 27, 7:40 AM EST, 2 hours 26 minutes before
Area Forecast Discussion...Corrected Long Term National Weather Service Northern Indiana 740 AM EST Mon Feb 27 2017 .SYNOPSIS... Issued at 435 AM EST Mon Feb 27 2017 A series of systems will impact the region starting late tonight. Each one will bring increasing moisture and rain chances. Isolated thunderstorms are also possible Tuesday night into Wednesday morning. It will remain mild through midweek. Highs today will reach the upper 40s to lower 50s and into the upper 50s to lower 60s on Tuesday. Colder air will arrive by later Wednesday into Thursday with chances for snow showers lingering through the end of the week. && .SHORT TERM...(Today and tonight) Issued at 435 AM EST Mon Feb 27 2017 Weak disturbance passing through with little more than some increase clouds and locally gusty winds. Conditions should remain dry with clearing skies/diminishing winds tonight. Highs will be several more degrees warmer on Monday with highs in the middle 40s to around 50. Clouds will increase in the SE with an area of light rain passing just outside out area. Kept a mention of some sprinkles at best in the far SE. && .LONG TERM...(Tuesday through Sunday) Issued at 435 AM EST Mon Feb 27 2017 More succinct frontal wave develops Tue with cohesive upper support/leading edge of strengthening height falls and divergent upper level exit region of 150 kt southwesterly upper level jet translating eastward through southern plains to Ozarks. This wave to ejects northeast along the frontal boundary later Tue and into nern IL/nwrn IN by 06 UTC Wed. Timing still favors beyond 00 UTC and with nominal surface dewpoint recovery anticipated/lower to middle 50s for CWA. High deep layer bulk shear and slow dwindle of late afternoon/evenings upstream 1000-2000 j/KG MLCAPE axis as EML continues to surge into southern IL/IN. Have maintained lower chance mention for thunderstorms at this time with favored propagation/maintenance to our south. Slight chance relegated to eastern third cwa for Wed am for any lingering/dying convection. Otherwise midday fropa and isodrosothermal ridge axis well east of cwa to keep convective redevelopment/upscale growth downstream of CWA. Clipper still indicated in northwest flow aloft for Thu followed by period of favorable lake effect with moderate thermal instability/lake axis fetch Thu night into Fri. LES then quickly diminishes Fri aft/eve as centroid of arctic high settles into middle Ohio Valley northward ridging through CWA/Upper Great Lakes. Once again heights quickly rebuild as moves into Canadian maritimes with marked warmup into the weekend. Held mentionable pops at bay through Dy7 with blo climo MOS and indications of two shortwaves this weekend, the first relegated well north of CWA and the second still well upstream by Sun. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday Morning) Issued at 603 AM EST Mon Feb 27 2017 Return flow will continue today with a high pressure area to the east and a developing low pressure area over the High Plains. Moisture will also increase with the chance for showers and the likelihood for lower ceilings as this system approaches tonight. Expect MVFR ceilings at both TAF sites after 08-11Z. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Murphy SHORT TERM...Murphy LONG TERM...Murphy AVIATION...Skipper Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Feb 27, 5:57 AM EST, 4 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 557 AM EST Mon Feb 27 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-281100- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 557 AM EST Mon Feb 27 2017 /457 AM CST Mon Feb 27 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a chance of thunderstorms Tuesday night into Wednesday morning. There is a low chance for severe storms Tuesday night, primarily south of Route 30. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-281100- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 557 AM EST Mon Feb 27 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a chance of thunderstorms Tuesday night. Conditions hazardous to small craft are expected Wednesday through Friday. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 10:06 AM EST | River Flood Warning | IWX | Allen, DeKalb | 3 days |
Nearby
River Flood Warnings in Indiana, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.